Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 9, NWS Cheyenne, WY

April 11, 20077 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Apr 11, 2007, 11:04 AM MDT for 7 counties in Nebraska. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2007, 11:04 AM MDT (17:04 UTC)
Expired
Apr 11, 2007, 6:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2088 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 111704
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 AM MDT WED APR 11 2007

...WINDY CONDITIONS THROUGH THIS AFTERNOON ACROSS THE WESTERN
NEBRASKA PANHANDLE...

..A TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH BRISK WINDS ALOFT
AND DEEP UNIDIRECTIONAL NORTHWEST FLOW AT THE SURFACE AND ALOFT
WILL COMBINE TO PRODUCE WINDY NORTHWEST WINDS THROUGH THIS
AFTERNOON. THE STRONGEST WINDS WILL BE ACROSS SCOTTS BLUFF...MORRILL
...BANNER...KIMBALL AND CHEYENNE COUNTIES. PLEASE KEEP A FIRM GRIP
ON THE WHEEL AND SLOW DOWN ACCORDINGLY. YOUR NATIONAL WEATHER
SERVICE WANTS YOU TO ARRIVE ALIVE.

NEZ001>003-019>021-054-055-120000-
/O.NEW.KCYS.WI.Y.0009.070411T1704Z-070412T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1104 AM MDT WED APR 11 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

YOU CAN EXPECT NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55
MPH. WINDS WILL DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RUBIN
1 follow-up statement
000 
WWUS75 KCYS 120005
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT WED APR 11 2007

...STRONG AND GUSTY NORTHWEST WINDS WILL DIMINISH THROUGH THE
EARLY EVENING...

.THE SURFACE PRESSURE GRADIENT WILL BEGIN TO RELAX THROUGH THE
EARLY EVENING. ALTHOUGH THE WIND WILL REMAIN GUSTY THROUGH EARLY
EVENING IT WILL DROP BELOW ADVISORY CRITERIA WITHIN THE NEXT HOUR.

NEZ001>003-019>021-054-055-120115-
/O.EXP.KCYS.WI.Y.0009.000000T0000Z-070412T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
605 PM MDT WED APR 11 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. 

STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH
THE EARLY EVENING. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE. EXPECT NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH THROUGH THE EARLY EVENING AND DECREASING TO 10 TO 20 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 11, 4:37 AM MDT, 6 hours 27 minutes earlier.

Area forecast discussion, Apr 11, 4:37 AM MDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
437 AM MDT WED APR 11 2007

.SHORT TERM...THROUGH THU. NORTHWESTERLY UPPER FLOW TODAY WILL BACK
TONIGHT AND CONTINUE BACKING THU IN RESPONSE TO A DIGGING TROUGH TO
OUR SOUTHWEST. CHILLY AND RELATIVELY UNSETTLED CONDITIONS WILL
PREVAIL THROUGH THU. TODAY WILL BE RATHER WINDY AND A FEW DEGREES
MILDER THAN TUE WITH SOME SNOW SHOWERS POSSIBLE MAINLY THIS MORNING
IN THE HIGHEST MOUNTAIN RANGES. WINDS WILL DECREASE BY LATE
AFTERNOON AND WILL BECOME UPSLOPE TONIGHT AS SURFACE HIGH PRESSURE
BUILDS OVER THE GREAT PLAINS. MOISTURE AND POPS WILL INCREASE FROM
THE WEST TONIGHT. STRONG SURFACE LOW PRESSURE WELL TO OUR SOUTH WILL
INCREASE LOW LEVEL UPSLOPE FLOW THU OVER THE FORECAST AREA. WITH THE
MOISTURE AND CLOUD COVER...TEMPERATURES WILL BE QUITE CHILLY THU.
SNOW AND RAIN WILL BE POSSIBLE OVER THE ENTIRE FORECAST AREA THU.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...SNOW OR RAIN CHANGING
TO SNOW WILL BE PICKING UP IN EARNEST THU NIGHT AS FIRST UPPER LOW
IN THIS TIME FRAME MOVES ESE ACROSS NORTHERN AZ.  IT THEN PUSHES
THROUGH CENTRAL NM ON FRI REACHING TX PANHANDLE FRI AFTERNOON.  GFS
IS FASTER ON THE LIFTING OUT AND WEAKENING OF THIS AFTER THIS
POINT.  WHILE THIS TRACK IS A LITTLE TOO FAR SOUTH FOR MAJOR IMPACT
ON OUR CWA...BOTH NAM AND GFS ARE SOMEWHAT SURPRISINGLY SHOWING AT
LEAST 8 INCHES OF SNOW IN PARTS OF SE WY.  GRANTED...DEEP MOIST
UPSLOPE FLOW AND GOOD OMEGA WILL BE IN PLACE SO SOME ACCUMULATION IS
DEFINITE.  A WINTER WX HIGHLIGHT WILL LIKELY BE NEEDED FOR PARTS OF
SE WY THU NIGHT AND FRIDAY MORNING BUT THAT IS STILL 4TH AND EARLY
5TH FORECAST PERIODS NOW...JUST A BIT TOO EARLY.  THE SNOW WILL BE
WINDING DOWN FRI AFTERNOON OR EVENING WITH STRONG UPPER RIDGING
SETTING UP FOR SATURDAY BRINGING MUCH WARMER TEMPS.  MILD TEMPS WILL
CONTINUE ON SUNDAY BUT NEXT UPPER TROUGH DIGGING INTO THE WESTERN
U.S. WILL BRING SOME SHOWERS AND TSTMS IN THE AFTERNOON TO AT LEAST
WESTERN HALF OF CWA.  GFS MAY BE A BIT TOO FAST IN BRINGING THE
UPPER TROUGH IN EARLY NEXT WEEK...SLOWER ECMWF AND CANADIAN
PREFERRED.  UPPER LOW THAT DEVELOPS WITH THIS SYSTEM COULD VERY WELL
SET UP BETTER FOR SIGNIFICANT SNOW LATER SUNDAY NIGHT THROUHG MON
THAN FIRST ONE FOR THU NIGHT AND FRI MORNING. WARMER AND DRIER
CONDITIONS AGAIN TUE AS UPPER RIDGE BUILDS IN AGAIN BEHIND THE
SECOND SYSTEM.  SPRINGTIME IN THE ROCKIES.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TODAY WITH AREAS OF STRONG
AND GUSTY SURFACE WINDS OVER CENTRAL AND SOUTHEAST WY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JR
LONG TERM....JLH
Hazardous weather outlook, Apr 11, 6:30 AM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
630 AM MDT WED APR 11 2007

NEZ001>003-019-021-WYZ059-060-121200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CONVERSE-NIOBRARA-
630 AM MDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW RAIN SHOWERS WILL DEVELOP LATE THURSDAY AFTERNOON. SHOWERS
WILL INCREASE IN COVERAGE THURSDAY EVENING AND CHANGE TO SNOW
THURSDAY NIGHT. SNOW WILL BE LIKELY FRIDAY MORNING BEFORE TAPERING
OFF FRIDAY AFTERNOON.

AFTER DRY AND WARMER WEATHER RETURNS FOR THE WEEKEND...THERE WILL BE
A CHANCE OF RAIN SHOWERS LATE SUNDAY NIGHT. SCATTERED RAIN AND SNOW
SHOWERS AND COOLER TEMPERATURES CAN BE EXPECTED MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>063-121200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
630 AM MDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW SHOWERS WILL BECOME LIKELY THURSDAY AFTERNOON AND CONTINUE
THROUGH FRIDAY MORNING...BEFORE TAPERING OFF FRIDAY AFTERNOON.
SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY AT LOWER ELEVATIONS
WITH 3 TO 6 INCHES IN THE MOUNTAINS.

DRY AND WARMER WEATHER WILL PREVAIL OVER THE WEEKEND. THERE WILL BE
A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SUNDAY.
MORE SNOW SHOWERS WILL RETURN MONDAY AND MONDAY NIGHT BEFORE THESE
END ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ020-054-055-WYZ064>070-121200-
BANNER-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
630 AM MDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH WITH GUSTS TO 40 MPH
TODAY. THE WINDS WILL DECREASE RAPIDLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF RAIN SHOWERS OR MIXED RAIN AND SNOW
SHOWERS THURSDAY AFTERNOON. AS A STORM SYSTEM MOVES OUT OF THE
SOUTHERN ROCKIES...PERIODS OF SNOW WILL DEVELOP THURSDAY NIGHT
AND CONTINUE ON FRIDAY. THE SNOW WILL END FRIDAY EVENING.
SIGNIFICANT ACCUMULATIONS OF SNOW...ROUGHLY 4 TO 8 INCHES...ARE
POSSIBLE IN SOME AREAS.

DRY AND WARMER CONDITIONS WILL MOVE IN OVER THE WEEKEND BEFORE
SCATTERED RAIN AND SNOW SHOWERS AND COOLER TEMPERATURES RETURN
FOR MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:29 PM MDTWinter Storm WatchCYSBanner, Cheyenne, Kimball, Morrill20 hr

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.